MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL BARIUM STRIPED PERIT; BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL BARIUM STRIPED PERIT; BACTISEAL PERITONEAL CATHETER
Catalog Number NS0339
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This is 3 of 3 reports linked to mfg report number: 3013886523-2024-00262.3013886523-2024-00263.A physician reported a hakim valve (id 823162) was implanted due to unknown reason via ventriculoperitoneal (vp) shunt on unknown date with unknown setting.After the patient was born, she was treated with meningocele, and an ommaya reservoir was implanted.Three weeks after birth, the hakim valve was implanted.The ventricular catheter (id ns0338) was implanted from dorsal horn, but it penetrated choroid plexus and it entered temporal horn.In addition, peritoneal catheter (id ns0339) had coiled up in abdominal cavity.Therefore, due to suspicion of obstruction; the valve, ventricular and peritoneal catheter were removed and replaced on (b)(6) 2024.The patient recovered.According to information provided, it is unknown if the patient had any signs and symptoms due to the product problem.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information received: "during the implantation, ventricular catheter penetrated chorioid plexus.Few days after the implantation, diagnostic imaging confirmed that the ventricular catheter came off and the peritoneal catheter had fallen off.A revision surgery was performed on (b)(6) 2024.".
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The bactiseal peritoneal catheter (id (b)(6)) was returned for evaluation.Failure analysis - the catheter was visually inspected; no defects were noted.The catheter was irrigated, no occlusion noted.Root cause analysis - no root cause could be determined as the technician could not confirm any problem with the catheter at the time of investigation.
 
Event or Problem Description
N/a.

Brand Name
BACTISEAL BARIUM STRIPED PERIT
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20087163
Report Number3013886523-2024-00264
Device Sequence Number7811148
Product Code JXG
UDI-Device Identifier10381780524069
UDI-Public10381780524069
Combination Product (Y/N)N
PMA/510(K) Number
K031123
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNS0339
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer09/09/2024
12/19/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/04/2024
01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAKIM VALVE (ID 823162).; VENTRICULAR CATHETER (ID NS0338).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 MO
Patient SexFemale